Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Stiff hard vein after blood withdrawal. Is the vein clogged? Pain the hand

I went to the hospital three weeks ago. After getting blood drawn I had what a lot of people have. Some bruising, but my vein that got poked is really stiff and hard. Almost as if it is clogged. It hurts to touch anywhere on the vein, not just the area blood was taken. It has been three weeks and it does not feel or look any better.
Asked On : Sat, 8 Dec 2012
Answers:  1 Views:  1082
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Internal Medicine Specialist 's  Response

Welcome to HCM

You have given blood for some investigation or blood donation or some kind of treatment drug was given through it?

It is possible that you have developed thromboplalebitis where vein becomes like chord usualluy 3 weeks is sufficient time it should resolve but it may take some more time, locally applying heparin gel after consulting a local doctor,even applying local cold compress is useful,for pain you can take simple analgesic may be used.

Please do not worry it will dissolve,

Please take care

Good Luck.
Answered: Sun, 9 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor